Alert archive / New York / Lake Effect Snow Advisories in 2012
Lake Effect Snow Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Feb 13, 2012, 3:38 AM EST for Lewis County, New York. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 3:38 AM EST (08:38 UTC)
- Expired
- Feb 13, 2012, 5:53 AM EST
- In force
- 2 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WWUS41 KBUF 130838 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 AM EST MON FEB 13 2012 NYZ006-131100- /O.CON.KBUF.LE.W.0004.000000T0000Z-120213T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 338 AM EST MON FEB 13 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATIONS...FAR NORTHERN OSWEGO COUNTY. * TIMING...THROUGH EARLY THIS MORNING. * ACCUMULATIONS...UP TO 2 INCHES ADDITIONAL IN THE MOST PERSISTENT LAKE SNOWS THROUGH 6 AM. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...HEAVY LAKE EFFECT SNOW WILL PRODUCE VERY DIFFICULT TRAVEL AT TIMES WITH POOR VISIBILITY AND SNOW COVERED ROADS. WEST WINDS WILL PRODUCE SOME BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS ALONG NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ008-131645- /O.NEW.KBUF.LE.Y.0008.120213T0838Z-120213T1800Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 338 AM EST MON FEB 13 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * LOCATIONS...LEWIS COUNTY * TIMING...THROUGH EARLY THIS AFTERNOON. * ACCUMULATIONS...UP TO 4 INCHES THROUGH 6 AM AND 2 TO 3 INCHES TODAY IN THE MOST PERSISTENT BANDS. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...HEAVY LAKE EFFECT SNOW WILL PRODUCE VERY DIFFICULT TRAVEL AT TIMES WITH POOR VISIBILITY AND SNOW COVERED ROADS. WEST WINDS WILL PRODUCE SOME BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS ALONG NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
1 follow-up statement
307 WWUS41 KBUF 131053 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 553 AM EST MON FEB 13 2012 NYZ006-131200- /O.CAN.KBUF.LE.W.0004.000000T0000Z-120213T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 553 AM EST MON FEB 13 2012 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW WARNING. THE LAKE EFFECT SNOW BAND HAS SIGNIFICANTLY WEAKENED WITH ONLY SOME ADDITIONAL LIGHT ACCUMULATIONS EXPECTED ACROSS NORTHERN OSWEGO COUNTY THROUGH THE EARLY MORNING. $$ NYZ008-131200- /O.CAN.KBUF.LE.Y.0008.000000T0000Z-120213T1800Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 553 AM EST MON FEB 13 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE LAKE EFFECT SNOW BAND HAS SIGNIFICANTLY WEAKENED WITH ONLY SOME ADDITIONAL LIGHT ACCUMULATIONS EXPECTED ACROSS LEWIS COUNTY THROUGH THE EARLY MORNING. $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 13, 1:36 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 13, 1:36 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
136 AM EST MON FEB 13 2012
.SYNOPSIS...
MUCH COLDER AIR WILL CONTINUE TO POUR IN THE REGION THROUGH THE
REMAINDER OF THE WEEKEND. SNOW AND LOCALIZED LAKE EFFECT SNOWS
SOUTHEAST OF THE LAKES WILL CONTINUE THROUGH TONIGHT. ANY
LINGERING SNOW SHOWERS SOUTHEAST OF THE LAKES MONDAY MORNING WILL
END AS HIGH PRESSURE BUILDS INTO THE REGION. A WEAK WARM FRONT WILL
CROSS THE REGION TUESDAY BRINGING LIGHT SNOW AND MODERATING
TEMPERATURES.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 1AM...DROPPED NORTHERN CAYUGA COUNTY FROM THE LAKE EFFECT SNOW
WARNING AS LAKE BAND HAS SHIFTED NORTH ACROSS NORTHERN OSWEGO
COUNTY. ANOTHER 2 TO 3 INCHES OF SNOW POSSIBLE MAINLY NORTH OF THE
SALMON RIVER. A COUPLE OF INCHES COULD ALSO ACCUMULATE ACROSS
SOUTHERN JEFFERSON AND LEWIS COUNTIES THROUGH THE REST OF THE NIGHT.
AS ANTICIPATED...THE LAKE SNOWS HAVE DROPPED OFF SIGNIFICANTLY IN
THEIR INTENSITY EAST OF LK ERIE AS WARM ADVECTION IS PUSHING EAST
ACROSS THE LOWER GREAT LAKES. UPSTREAM AIRCRAFT AND BALLOON
SOUNDINGS FROM KDTW HAVE INDICATED A PROGRESSIVELY LOWERING
SUBSIDENCE INVERSION...WITH A BASE AROUND 3K FT AS OF 02Z. ALONG
WITH THIS LOWERING CAP...MUCH DRIER MID LEVEL AIR IS WORKING ITS WAY
IN OUR DIRECTION. THIS CAN ALSO BE SEEN ON THE KDTW SOUNDING.
THE EASIEST WAY TO SEE THE EFFECTS OF THE ENCROACHING DRIER AND
LOWER CAPPED AIRMASS IS A FAST LOOPING SET OF IR AND ESPECIALLY
11-3.9 MICRON IMAGERY...WHICH SHOWS DRAMATIC CLEARING WORKING ACROSS
WESTERN/CENTRAL LAKE ERIE AND NORTHEASTERN OHIO. ON RADAR...BOTH THE
ERIE-57 AND KBUF 88D SHOW LIGHT PCPN ON THE WANE ACROSS THE SRN
TIER. WILL THUS CONTINUE WITH OUR TREND OF LOWERING POPS TO SLGT CHC
BY DAYBREAK FOR THIS ACTIVITY.
MEANWHILE...LAKE ONTARIO WILL CONTINUE TO CHURN OUT IMPRESSIVE LAKE
SNOWS FOR SITES FROM NORTHERN CAYUGA COUNTY TO OSWEGO COUNTY. THE REAL
WARM ADVECTION WILL NOT GET STARTED SOUTH OF LK ONTARIO UNTIL THE
WEE HOURS OF THE MORNING...AND EVEN THEN THE ASSOCIATED CAP IS
NOT PROJECTED TO DROP SIGNIFICANTLY UNTIL AFTER DAYBREAK MONDAY.
DESPITE LOSING ITS UPSTREAM CONNECTION TO GEORGIAN BAY (AS PER
EXETER AND KING RADARS)...A FAIRLY WELL ALIGNED 300 FLOW AND
LICAPES OF 300 J/KG SHOULD BE ABLE TO CONTINUE TO GENERATE
SNOWFALL RATES OF AN INCH OR MORE PER HOUR SOUTHEAST OF LK ONTARIO
SO WILL KEEP THE LAKE SNOW WARNING INTACT FOR THE OVERNIGHT. THE
MAIN CHANGE THROUGH DAYBREAK THOUGH WILL BE THAT THE STEADIEST AND
HEAVIEST SNOWS WILL BE OVER OSWEGO COUNTY.
FOR MONDAY...A WARM ADVECTION PATTERN WILL CONTINUE TO SPREAD
EASTWARD AS WINDS BACK...HELPING TO WEAKEN THE LAKE ONTARIO BAND AS
IT LIFTS NORTHWARD TOWARD WATERTOWN.
IN TERMS OF TEMPERATURES...STRONG HIGH PRESSURE CENTERED OVER THE
PLAINS WILL MOVE SLOWLY EAST THROUGH MONDAY...TRANSITIONING CYCLONIC
FLOW ACROSS THE LOWER LAKES REGION TO ANTICYCLONIC WHICH SHOULD
ALLOW FOR CLEARING TREND FROM WEST TO EAST DURING THE DAY. THE CORE
OF COLD AIR WILL SHIFT WELL EAST OF THE AREA AS WARMING ALOFT
CONTINUES. TEMPERATURES LOOK A SOLID 10 DEGREE OR SO WARMER THAN
TODAY WITH HIGHS MAINLY IN THE LOWER TO MID 30S.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY NIGHT ANY LAKE EFFECT EAST OF LAKE ONTARIO WILL BE ENDING
THROUGH THE EVENING HOURS AS MOISTURE AND ANY LAKE INSTABILITY WANES.
HIGH PRESSURE CENTERED OVER WEST VIRGINIA MONDAY EVENING WILL BRING
QUIET WEATHER ELSEWHERE WITH SKIES MAINLY CLEAR. A PRESSURE GRADIENT
BETWEEN THIS SFC HIGH AND AN AREA OF LOW PRESSURE NEAR HUDSON BAY
WILL LIKELY PROHIBIT WINDS FROM BECOMING CALM OVERNIGHT. THE COOLEST
TIME PART OF THIS TIME PERIOD WILL LIKELY BE IN THE LATE EVENING TO
THE WEST...AND MID OVERNIGHT TO THE EAST...AS THICKENING CLOUDS AND
A BACKING WIND FLOW TO A MILDER SOUTHWEST BRINGS STEADY TO SLOWLY
INCREASING TEMPERATURES OVERNIGHT. A WEAK UPPER LEVEL DISTURBANCE
COMBINED WITH ISENTROPIC UPGLIDE WILL BRING AN AREA OF LIGHT SNOW TO
THE FAR AREAS OF WESTERN NEW YORK LATE MONDAY NIGHT...AND THEN
ACROSS THE REGION TUESDAY. BOTH THE SREF AND GEFS MAINTAIN AN ALL
SNOW PROFILE...AND WITH FORECASTED SOUNDINGS ON THE NAM AND GFS ALL
BELOW ZERO...A P-TYPE OF SNOW WILL CARRY THROUGH THE DAY. MOISTURE
IS PLENTIFUL TUESDAY...HOWEVER LIFT IS MARGINAL FROM THE WEAK SHORT
WAVE AND EXPECT JUST LIGHT SNOW THROUGH THE DAY...AROUND AN INCH OR
LESS.
SKIES WILL REMAIN CLOUDY THROUGH THE DAY TUESDAY THOUGH SFC
TEMPERATURES IN THE AFTERNOON WILL CLIMB JUST ABOVE THE FREEZING
MARK FOR MUCH OF THE CWA.
FRAGMENTS OF THIS UPPER LEVEL SHORT WAVE WILL CONTINUE TO CROSS THE
REGION TUESDAY NIGHT...FOLLOWED BY A WEAK SHORT WAVE IN THE NORTHERN
BRANCH OF THE JET STREAM ON WEDNESDAY. THIS WILL KEEP THE CHC FOR
LIGHT SNOW TUESDAY NIGHT...AND WEDNESDAY ACROSS THE REGION. SLIGHT
WARMING IN THE BOUNDARY LAYER WEDNESDAY MAY ALLOW FOR SOME CHANGE
OVER TO RAIN WEDNESDAY ESPECIALLY THROUGH THE GENESEE VALLEY AND
FINGER LAKES REGION. SKIES WILL REMAIN MOSTLY CLOUDY THROUGH THE
NIGHT TUESDAY AND WEDNESDAY WITH LITTLE DIURNAL TEMPERATURE
CHANGES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOR THURSDAY BOTH THE 12Z ECMWF AND 12Z GFS ARE FOCUSING MORE ON THE
SOUTHERN BRANCH OF THE JET STREAM...TAKING A CLOSED CUT OFF OVER THE
DESERT SOUTHWEST AND EJECTING IT ACROSS THE EASTERN GREAT LAKES
LATER THURSDAY AND THURSDAY NIGHT. GIVEN THE MODELS ARE BECOMING
MORE CONSISTENT...AND WITH SUPPORT FROM THE GEFS ENSEMBLES AND GGEM
WILL BRING LIKELY POPS ACROSS THE REGION FROM WEST TO EAST
THURSDAY-THURSDAY NIGHT. P-TYPE IS STILL UNCERTAIN THOUGH WITH A
TRACK TO OUR WEST AND NORTH...WHICH IS BOTH CLIMATOLOGICALLY FAVORED
AND IS THE MODEL CONSENSUS A MILDER DAY WITH MORE RAIN THAN SNOW IS
LIKELY. GIVEN THE PATTERN...FREEZING RAIN WITHIN THE VALLEYS AND
SHELTERED AREAS MAY BE AN ISSUE...ESPECIALLY WITH A SFC HIGH PRESSURE
LOCATED ACROSS EASTERN QUEBEC AND NORTHERN NEW ENGLAND...BUT THIS
FAR OUT STILL TOO MUCH UNCERTAINTY TO HAVE ANY MENTION IN THE GRIDS.
A MILD DAY THURSDAY WITH BOTH THE GFS AND ECMWF BRINGING 0 TO +2C
850 HPA TEMPERATURES ACROSS THE REGION. THIS WILL SUPPORT AREAS OF
40S ON THURSDAY...THOUGH SHELTERED AREAS AND VALLEYS MAY LINGER IN
THE 30S THROUGH MUCH OF THE DAY.
TURNING SLIGHTLY COOLER FRIDAY BEHIND THE SOUTHERN STREAM SHORT
WAVE...THOUGH WITH THE PASSAGE OF A SHORT WAVE IN THE NORTHERN
BRANCH OF THE JET STREAM CLOUDS ALONG WITH CHC FOR SNOW...AND
POSSIBLE LIGHT RAIN WILL CONTINUE ON FRIDAY. TEMPERATURES FRIDAY
WILL BE A BIT COOLER THAN THURSDAY THOUGH THE RETURN TO NEAR OR
BELOW NORMAL TEMPERATURES WILL HOLD OFF TILL AFTER THE NORTHERN
STREAM SHORT WAVE PASSES LATER FRIDAY NIGHT AND INTO THE WEEKEND.
TEMPERATURES AT 850 HPA DROP FROM -8C FRIDAY NIGHT DOWN TO -12C ON
THE ECMWF....AND -16C ON THE GFS BY SUNDAY. THESE TEMPERATURES WILL
SUPPORT HIGHS GENERALLY AROUND AND BELOW FREEZING WITH LAKE EFFECT
SNOW LIKELY. WITH CONTINUE WITH CHC POPS FOR THIS WEEKEND...THOUGH
KEEP THE HIGHEST CHC POPS IN FAVORED LES AREAS DOWNWIND OF THE
EASTERN GREAT LAKES ON A NORTHWEST FLOW. MOISTURE BEGINS TO DIMINISH
SUNDAY AND WILL HAVE JUST LOW CHC POPS SOUTH AND SOUTHEAST OF THE
EASTERN GREAT LAKES.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
CONDITIONS HAVE IMPROVED TO VFR ACROSS MUCH OF WESTERN NEW YORK
(KIAG/KBUF/KROC) WHILE THE MVFR CIGS WILL REMAIN IN PLACE OVER THE
SRN TIER THROUGH AT LEAST 10Z. FOR SITES FURTHER EAST...LAKE INDUCED
CLOUDS AND SNOW WILL KEEP MVFR CONDITIONS INTACT. THIS WILL MAINLY
BE THE CASE FOR SITES SOUTHEAST OF LK ONTARIO WHERE MODERATE TO HEAVY
LAKE SNOW WILL PERSIST NORTH OF KSYR. THE NORTH COUNTRY (KART/KGTB)
WILL KEEP VFR CONDITIONS WITH -SHSN THROUGH THE OVERNIGHT.
ON MONDAY...VFR CONDITIONS ARE EXPECTED FOR ALL OF WESTERN NEW YORK
BUT THERE WILL BE A WEAKENING BAND OF LK SNOW LIFTING NORTH BETWEEN
KSYR AND KART. THIS SHOULD BE MORE OF AN ISSUE FOR GENERAL AVIATION
RATHER THAN COMMERCIAL TRAFFIC. ALL IN ALL...VFR CONDITIONS SHOULD
PREVAIL OUTSIDE OF THE DYING LAKE ONTARIO LAKE EFFECT FOR MONDAY.
OUTLOOK...
MONDAY NIGHT...VFR.
TUESDAY...MVFR WITH SNOW LIKELY.
WEDNESDAY...MAINLY VFR.
THURSDAY...MVFR WITH RAIN/SNOW LIKELY.
FRIDAY...MVFR WITH CHC SNOW.
&&
.MARINE...
BROAD HIGH PRESSURE OVER THE CENTRAL PLAINS WILL KEEP THE PRESSURE
GRADIENT TIGHT ENOUGH OVER THE GREAT LAKES TO MAINTAIN SMALL CRAFT
CONDITIONS ON THE LAKES THROUGH TONIGHT AND INTO MONDAY. WEAK
RIDGING WILL BUILD INTO THE REGION MONDAY AND MONDAY NIGHT AS THE
HIGH SLIDES TO THE SOUTHEAST. THIS WILL ADVECT A WARMER AIRMASS
AND ALLOW WINDS TO RELAX. STABLE CONDITIONS WILL PERSIST INTO
LATER MONDAY INTO EARLY TUESDAY BEFORE THE NEXT LOW PRESSURE
SYSTEM ADVANCES TOWARD THE LOWER LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
NYZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 4 PM EST TUESDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 11 AM EST TUESDAY FOR LOZ042.
&&
SYNOPSIS...TMA
NEAR TERM...SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...SMITH
MARINE...TMAHazardous weather outlook, Feb 12, 3:53 PM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EST SUN FEB 12 2012 NYZ001>003-007-008-010>014-019>021-085-132100- NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 353 PM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-006-132100- NORTHERN CAYUGA-OSWEGO- 353 PM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-132100- WAYNE- 353 PM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-132100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 353 PM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Special weather statement, Feb 12, 10:41 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1041 PM EST SUN FEB 12 2012 NYZ004>006-130530- WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 1041 PM EST SUN FEB 12 2012 ...SIGNIFICANT LAKE SNOWS TO CONTINUE THROUGH THE EARLY OVERNIGHT HOURS... MULTIPLE BANDS OF ACCUMULATING LAKE SNOWS WILL CONTINUE TO PRODUCE SNOWFALL RATES OF A HALF TO ONE INCH PER HOUR THROUGH 1230 AM ACROSS NORTHEASTERN WAYNE COUNTY, NORTHERN CAYUGA COUNTY, AND THE SOUTHERN TWO THIRDS OF OSWEGO COUNTY...ON A LINE STRETCHING FROM AROUND SODUS, NORTHEASTWARD TO NEAR PULASKI AND POINTS SOUTHEAST OF THIS LINE. THESE AREAS WILL SEE THE HEAVIEST SNOW THROUGH 1230 AM. A FEW ISOLATED SPOTS IN SOUTHERN OSWEGO COUNTY MAY SEE SNOWFALL RATES APPROACH ONE AND A HALF TO TWO INCHES PER HOUR AT TIMES. TRAVEL IN THIS AREA WILL REMAIN DIFFICULT THIS EVENING AS STEADY ACCUMULATING SNOW AND WIND BLOWN SNOW WILL KEEP MOST ROADS SNOW COVERED AND SLICK. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS.
Special weather statement, Feb 13, 12:54 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1254 AM EST MON FEB 13 2012 NYZ006>008-130700- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1254 AM EST MON FEB 13 2012 ...SIGNIFICANT LAKE SNOWS TO CONTINUE THROUGH THE EARLY OVERNIGHT HOURS... A SINGLE BAND OF HEAVY LAKE EFFECT SNOW WILL CONTINUE TO PRODUCE WIDESPREAD SNOWFALL RATES OF A HALF TO ONE INCH PER HOUR THROUGH 2 AM ACROSS OSWEGO AND FAR SOUTHERN JEFFERSON COUNTIES...BETWEEN MEXICO AND MANNSVILLE AND POINTS SOUTHEAST OF THIS LINE. THE NORTHERN EDGE OF THE BAND IS JUST NOW MOVING INTO SOUTHWESTERN LEWIS COUNTY AROUND OSCEOLA. EXPECT NEAR ZERO VISIBILITY ON INTERSTATE 81 FROM ABOUT MANNSVILLE SOUTHWARD TO PARISH. THESE AREAS WILL SEE THE HEAVIEST SNOW THROUGH 2 AM. SOME SPOTS MAY SEE SNOWFALL RATES APPROACH ONE AND A HALF TO TWO INCHES PER HOUR AT TIMES. TRAVEL IN THIS AREA WILL REMAIN DIFFICULT OVERNIGHT AS STEADY ACCUMULATING SNOW AND WIND BLOWN SNOW WILL KEEP MOST ROADS SNOW COVERED AND SLICK. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. JAM
Special weather statement, Feb 13, 2:10 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 210 AM EST MON FEB 13 2012 NYZ006>008-130915- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 210 AM EST MON FEB 13 2012 ...LAKE SNOWS TO CONTINUE THROUGH THE EARLY MORNING HOURS... THE LAKE EFFECT SNOW BAND THAT HAS BEEN BRINGING SNOWS TO AREAS EAST OF LAKE ONTARIO APPEARS TO BE WEAKENING SOMEWHAT...HOWEVER SNOWFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL STILL BE POSSIBLE ACROSS NORTHERN OSWEGO...SOUTHERN LEWIS...AND FAR SOUTHERN JEFFERSON COUNTIES THROUGH 4 AM. EXPECT VISIBILITIES TO BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN THE HEAVIEST SNOW SHOWERS. TRAVEL IN THIS AREA WILL REMAIN DIFFICULT THROUGH THE REST OF THE NIGHT AS STEADY ACCUMULATING SNOW AND DRIFTING SNOW WILL KEEP MANY ROADS SNOW COVERED AND SLICK. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. JAM/WOOD
Nearby
Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.